Perturbations of vector fields on tori: resonant normal forms and Diophantine phenomena
Dickinson, Detta and Gramchev, Todor and Yoshino, Masafumi (2002) Perturbations of vector fields on tori: resonant normal forms and Diophantine phenomena. Proceedings of the Edinburgh Mathematical Society, 45 (3). pp. 731-759. ISSN 1464-3839
This paper concerns perturbations of smooth vector fields on Tn (constant if n ≥ 3) with zeroth-order C∞ and Gevrey Gσ, σ ≥ 1, pseudodifferential operators. Simultaneous resonance is introduced and simultaneous resonant normal forms are exhibited (via conjugation with an elliptic pseudodifferential operator) under optimal simultaneous Diophantine conditions outside the resonances. In the C∞ category the results are complete, while in the Gevrey category the effect of the loss of the Gevrey regularity of the conjugating operators due to Diophantine conditions is encountered. The normal forms are used to study global hypoellipticity in C∞ and Gevrey Gσ. Finally, the exceptional sets associated with the simultaneous Diophantine conditions are studied. A generalized Hausdorff dimension is used to give precise estimates of the ‘size’ of different exceptional sets, including some inhomogeneous examples.
Repository Staff Only: item control page